Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Oct 14, 2007, 6:45 AM CDT for Marshall County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2007, 6:45 AM CDT (11:45 UTC)
- Expired
- Oct 14, 2007, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Marshall County, KS
The radar
The Topeka radar (KTWX), 99 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 392 m²/s²
- 0-3 km storm-relative helicity
- 530 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 141152
FFWTOP
KSC117-141545-
/O.NEW.KTOP.FF.W.0008.071014T1145Z-071014T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
651 AM CDT SUN OCT 14 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARSHALL COUNTY IN NORTHEAST KANSAS...
* UNTIL 1045 AM CDT
* AT 640 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM SEVERAL ROUNDS OF THUNDERSTORMS OVER THE
WARNED AREA. DOPPLER RADAR HAS ESTIMATED ONE TO TWO INCHES OF
RAINFALL IN PORTIONS OF THE COUNTY THIS MORNING. WITH ALREADY
SATURATED GROUNDS FROM PREVIOUS RAINS DURING THE PAST 36 HOURS AND
AN ADDITIONAL ONE TO TWO INCHES POSSIBLE THIS MORNING...CONDITIONS
WILL DETERIORATE RAPIDLY.
* LOCATIONS IMPACTED INCLUDE...
BREMEN...
SUMMERFIELD...
OKETO...
MARYSVILLE...
BEATTIE...
AXTELL...
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 4000 9624 3990 9625 3989 9623 3956 9624
3957 9681 3999 9680 3999 9648 4001 9647
TIME...MOT...LOC 1145Z 180DEG 0KT 3974 9653
$$
BLAIR2 follow-up statements
000
WGUS73 KTOP 141331
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
826 AM CDT SUN OCT 14 2007
KSC117-141545-
/O.CON.KTOP.FF.W.0008.000000T0000Z-071014T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL-
826 AM CDT SUN OCT 14 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
MARSHALL COUNTY...
AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN OVER THE WARNED AREA.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES RAINFALL TOTALS OF
ONE TO TWO INCHES THIS MORNING ON TOP OF ALREADY SATURATED GROUND
FROM RAINFALL OVER THE PAST SEVERAL DAYS. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
LOCATIONS IMPACTED INCLUDE...
BREMEN...SUMMERFIELD...OKETO...MARYSVILLE...BEATTIE AND AXTELL
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE INTO AREAS WHERE THE
WATER COVERS THE ROAD.
LAT...LON 4000 9624 3990 9625 3989 9623 3956 9624
3957 9681 3999 9680 3999 9648 4001 9647
TIME...MOT...LOC 1326Z 180DEG 0KT 3974 9653
$$
STARK000
WGUS73 KTOP 141545
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1043 AM CDT SUN OCT 14 2007
KSC117-141553-
/O.EXP.KTOP.FF.W.0008.000000T0000Z-071014T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL-
1043 AM CDT SUN OCT 14 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 AM CDT FOR MARSHALL
COUNTY...
AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
VERY HEAVY RAIN HAS ENDED...ALTHOUGH SHOWERS AND WEAK THUNDERSTORMS
CONTINUED TO MOVE THROUGH NORTHWEST MARSHALL COUNTY. THE IMMEDIATE
THREAT OF FLASH FLOODING HAS DIMINISHED AND THE FLASH FLOOD WARNING
WILL EXPIRE AT 1045 AM. HOWEVER...ANOTHER ROUND OF THUNDERSTORMS
IS EXPECTED THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH REMAINS
IN EFFECT THROUGH 7 PM THIS EVENING.
LAT...LON 4000 9624 3990 9625 3989 9623 3956 9624
3957 9681 3999 9680 3999 9648 4001 9647
TIME...MOT...LOC 1543Z 180DEG 0KT 3983 9659
$$
STARKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 3:58 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Oct 14, 3:58 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 358 AM CDT SUN OCT 14 2007 .DISCUSSION... CHANCES FOR PRECIP CONTINUE TO BE MAIN FOCUS OF THE FORECAST. THE LOW LEVEL JET HAS ONCE AGAIN AIDED IN THE DEVELOPMENT OF ELEVATED THUNDERSTORMS. WATER VAPOR IMAGERY ALSO SHOWS UPPER LEVEL TROUGH BEGINNING TO ROTATE THROUGH THE SOUTHERN ROCKIES. DYNAMICS FROM THE UPPER TROUGH AND ISENTROPIC LIFT SHOULD ALLOW FOR CONVECTION TO CONTINUE THROUGH MUCH OF THE MORNING ACROSS NORTH CENTRAL KS. WHILE AN ISOLATED STORM COULD STILL PRODUCE LARGE HAIL...FEEL THREAT FOR WIDE SPREAD SEVERE WEATHER IS DIMINISHING. THEREFORE WILL CANCEL THE SEVERE THUNDERSTORM WATCH 702 WITH THE FORECAST PACKAGE. AS THE UPPER TROUGH SWINGS OUT INTO THE PLAINS THIS EVENING...A PACIFIC COLD FRONT WILL PUSH THROUGH THE FORECAST AREA DURING THE NIGHT. MODELS INDICATE SOME INSTABILITY AVAILABLE. ADDITIONALLY AS THE UPPER LEVEL JET PROPAGATES THROUGH THE CENTRAL PLAINS...SHEER WILL ALSO INCREASE. BECAUSE OF THIS THINK THERE IS STILL THE POSSIBILITY FOR SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS SHOULD BE THE PRIMARY CAUSE AS THE FRONT SWEEPS EAST. CONSIDERED THE NEED FOR A FLOOD WATCH TONIGHT. WITH RECENT HEAVY RAINFALL... SATURATED GROUNDS WOULD NOT NEED MUCH RAINFALL FOR THERE TO BE PROBLEMS WITH RUNOFF. MAIN REASON FOR NOT ISSUING A WATCH ATTM WAS THE PROGRESSIVE NATURE OF THE PACIFIC FRONT AND THE DRY PUNCH MOVING IN BEHIND IT. WHILE MODERATE TO HEAVY RAINFALL IS POSSIBLE. STORMS MAY BE MOVING ALONG FAST ENOUGH FOR RAIN AMOUNTS TO BE BETWEEN A HALF AND ONE INCH. DAY SHIFT WILL WANT TO REEVALUATE THE NEED FOR A FLOOD WATCH. MAIN CHANGE TO THE FORECAST WAS TO LOWER POPS FOR MONDAY AND MONDAY NIGHT. EVEN REMOVED POPS FROM TUESDAY. MODEL CONSENSUS IS FOR DRY AIR TO MOVE IN DURING THE DAY MONDAY AS THE BETTER FORCING FOR PRECIP LIFTS NORTH AND EAST OF THE FORECAST AREA. THERE COULD BE A FEW LIGHT SHOWERS ALONG THE NEB STATE LINE MONDAY NIGHT WITH WRAP AROUND MOISTURE. BUT INCREASING STABILITY AND DECREASING VERTICAL MOTION SUGGEST SLIGHT CHANCES FOR PRECIP. INCREASED SKY COVER THROUGH TUESDAY MORNING TOO WITH MODELS SHOWING STRATA CU HOLDING TOUGH ON THE BACK SIDE OF THE CYCLONE. BECAUSE OF THIS MIN TEMPS TUESDAY MORNING SHOULD NOT BOTTOM OUT COMPLETELY AND KEPT MINS IN THE MID TO UPPER 40S. THE GFS AND ECMWF SHOW RETURN FLOW REDEVELOPING TUESDAY NIGHT WITH 850 WINDS BECOMING SOUTHWESTERLY ADVECTING WARM AIR AND MOISTURE BACK NORTH THROUGH THE SOUTHERN HIGH PLAINS. THEY ARE ALSO FAIRLY SIMILAR IN TIMING THE NEXT SHORTWAVE TO ROTATE THROUGH THE CENTRAL PLAINS DURING THE DAY WEDNESDAY. BECAUSE IF THIS...HAVE INCREASED POPS FOR WEDNESDAY. WITH INCREASING CLOUD COVER AND DEVELOPING LEE TROUGH TUESDAY NIGHT...ADJUSTED MIN TEMPS UP GENERALLY TO THE LOWER 50S. DID NOT MAKE ANY CHANGES TO THE FORECAST BEYOND WEDNESDAY. AVIATION... CIGS AND VSBY EXPECTED TO BE VFR AS MOISTURE ADVECTION REMAINS ELEVATED. EXCEPTION TO THIS WOULD BE WHEN TS MOVE THROUGH TAF SITES. FORCING FOR CONVECTION MORE LIKELY TO REMAIN ACROSS NORTH CENTRAL KS. THIS WOULD PUT KMHK CLOSER TO THE CONVECTION THROUGH THE AFTERNOON. ELEVATED TS SEEM TO BE GENERATING JUST EAST OF KTOP AND KFOE. ISENTROPIC SFC SHOW BETTER LIFT REMAINING JUST NORTH SO THINK CONVECTION WILL BE MORE ISOLATED THROUGH THE MORNING HERE. THINK THE FRONTAL PASSAGE AND BEST CHANCES FOR TS WILL OCCUR AT KMHK BETWEEN 00Z AND 04Z WITH A FROPA AT KTOP AND KFOE BETWEEN 04Z AND 08Z. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && WOLTERS
Hazardous weather outlook, Oct 14, 5:11 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 511 AM CDT SUN OCT 14 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-151015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 511 AM CDT SUN OCT 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY TODAY AND TONIGHT. THEY ARE MORE LIKELY TO OCCUR ACROSS NORTH CENTRAL KANSAS AND INTO NORTHEAST KANSAS THROUGH THE MORNING AND EARLY AFTERNOON. A FEW STORMS WILL BE CAPABLE OF PRODUCING HAIL FROM THREE QUARTERS OF AN INCH TO NEAR ONE INCH IN DIAMETER. A COLD FRONT WILL MOVE ACROSS CENTRAL AND EASTERN KANSAS TONIGHT... BRINGING THE BEST CHANCE FOR SEVERE WEATHER. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT AS IT PROGRESSES INTO NORTH CENTRAL KANSAS DURING THE EVENING...THEN INTO NORTHEAST AND EAST CENTRAL KANSAS THROUGH THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS COULD PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ADDITIONALLY THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN. STORMS THAT TRAIN OVER ONE LOCATION OR MOVE OVER AREAS THAT HAVE RECENTLY RECEIVED HEAVY RAIN...COULD CAUSE A FLASH FLOODING HAZARD TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED ACROSS NORTH CENTRAL KANSAS THIS AFTERNOON AND ACROSS NORTHEAST AND EAST CENTRAL KANSAS THIS EVENING. WOLTERS
In the hours before
Special weather statement, Oct 14, 5:21 AM CDT, 1 hour 24 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 521 AM CDT SUN OCT 14 2007 KSZ009-021-141045- CLAY-WASHINGTON- 521 AM CDT SUN OCT 14 2007 THROUGH 545 AM CDT...SEVERAL STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 40 MPH ACROSS PORTIONS OF SOUTHEAST WASHINGTON AND NORTHERN CLAY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND FREQUENT LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE MORGANVILLE...GREENLEAF AND BARNES. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. BLAIR
Special weather statement, Oct 14, 5:50 AM CDT, 55 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 550 AM CDT SUN OCT 14 2007 KSZ010-011-141100- MARSHALL-NEMAHA- 550 AM CDT SUN OCT 14 2007 THROUGH 605 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40 MPH ACROSS PORTIONS OF NORTHWEST NEMAHA AND NORTHEAST MARSHALL COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND FREQUENT LIGHTNING. THE STRONG THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NEMAHA COUNTY. BLAIR
Special weather statement, Oct 14, 6:03 AM CDT, 42 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 603 AM CDT SUN OCT 14 2007 KSZ035-141130- DICKINSON- 603 AM CDT SUN OCT 14 2007 THROUGH 630 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40 MPH ACROSS PORTIONS OF NORTHERN DICKINSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND FREQUENT LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE ABILENE...CHAPMAN AND MOONLIGHT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. BLAIR
Special weather statement, Oct 14, 6:18 AM CDT, 27 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 618 AM CDT SUN OCT 14 2007 KSZ021-035-141145- CLAY-DICKINSON- 618 AM CDT SUN OCT 14 2007 THROUGH 645 AM CDT...SEVERAL STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 40 MPH ACROSS PORTIONS OF SOUTHERN CLAY AND NORTHERN DICKINSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND FREQUENT LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE WAKEFIELD AND MOONLIGHT. BLAIR
Local storm report, Oct 14, 6:22 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
622 AM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL ABILENE 38.92N 97.21W
10/14/2007 E0.75 INCH DICKINSON KS TRAINED SPOTTER
0.5 TO 0.75 INCH HAIL IN TOWN
&&
SBLAIRSpecial weather statement, Oct 14, 6:30 AM CDT, 15 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 630 AM CDT SUN OCT 14 2007 KSZ010-011-141200- MARSHALL-NEMAHA- 630 AM CDT SUN OCT 14 2007 THROUGH 700 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40 MPH ACROSS PORTIONS OF WESTERN NEMAHA AND EASTERN MARSHALL COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND FREQUENT LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE BEATTIE...AXTELL AND BAILEYVILLE. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. BLAIR
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:11 AM CDT | Flash Flood Watch | TOP | Brown, Clay, Cloud, Dickinson, Geary, Jackson and 8 more | 20 hr |
| Oct 14, 1:27 PM CDT | River Flood Warning | TOP | Marshall | 47 hr |
| Oct 14, 2:18 PM CDT | River Flood Warning | TOP | Washington | 6 hr |
| Oct 14, 4:45 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Washington | 26 min |
| Oct 14, 6:38 PM CDT | Flash Flood Warning | TOP | Dickinson, Geary, Riley | 2 hr |
| Oct 14, 6:52 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 24 min |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.